13 year old on sertraline and risperi... - Mental Health Sup...

Mental Health Support

26,533 members15,454 posts

13 year old on sertraline and risperidone- hearing voices, severe tic and suicide risk

Needtoknowmore
Needtoknowmore

Hi. I’m new here. My 13 year old daughter had been self harming for about 6 months due to high anxiety and “voices in her head” telling her. She has been on sertaline for approx 4 weeks. Immediately it had a positive impact but her tic has got way worse (verbal and motor). She’s now on risperidone too to try and control it. We’ve just been admitted to hospital last night as she took 27 sleeping tablets (melatonin) and she says she did it because the voices told her and she was seeing shadows and people.

She’s a bit better this morning but still has the voices.

Just wondering if anyone out there has had similar experiences or any advice. I’m officially out of my depth now!!

Thanks in advance

11 Replies
oldestnewest

I help my niece similar symptoms she was 18, she learned to put loads of good thoughts into her mind every day I sent her quotes every day for 18 months, eventualy these replaced the voices and she is doing ok now. Ray.

See doctor as is serious and dangerous for her - he will recommend good psychiatrist

She already had seen him and this was the eventual recommendation. I just don’t know whether to change drugs or wait until they have more impact. So difficult ☹️

People, on here usually recommend to keep it for 3-4 weeks - I myself on form of resperidone and is usually given to children/teenagers and those with autism and those that need to calm down - have violent thoughts or to keep clear thinking - I hope that helps but definitely take doctors advise on changing or lowering dose

what dose of resperidone is she on? Maybe she needs an increase. I started at .5 and I'm on 1.5 mg now.

She is on 1.0

ok. well, maybe it would help to increase it but maybe not. I don't know.

ask the doctor. not us, about doses and changes. what works for one of us may kill someone else.

Hi

I’m so sorry to hear your daughter is unwell. I have two daughters 12 and 14.

My husband is the unwell one in our household. He took sertaline for anxiety and depression and it made him worse. He developed physical tick type symptoms and was was picking his head and making it bleed amongst other things.

He was a mess by the time the GP decided it wasn’t the right medication for him.

I hope you get your daughter sorted. Be strong for her and if you feel the medication that isn’t right don’t be afraid to challenge the doctor.

Hi

I am sorry to hear about your daughter. I have only been on sertraline. I have been on it 200mg a day for more than a year and it helped me after about six weeks, but now I don’t think it is doing anything for me. I have put on a lot of weight since I started but that and not doing anything for me now is all I have noticed lately. I know that the first few weeks I thought it made me feel worse but it got easier as time past. Keep asking your Gp if they can give another medicine if you feel they are not working. I don’t know about the other drug sorry, I hope you get the help you need.

Regards Eian

You need to discuss your problem with your daughters GP

If you feel your daughters attitude is out of control contact NHS Information Line on Tel111 and they will asses the situation and hopefully arrange a visit of the relevant department or arrange for your daughter to be taken to a place of safety.

However you need to understand here we are unable to discuss Mental Health of young people under the age of sixteen.

BOB

You may also like...